New Mexico, 2007Flash Flood and Hail in New Mexico, September 6, 2007
September 6, 2007 · NWS MAF · 2 events in 1 county or zone
Tropical Storm Henriette formed in the eastern Pacific Ocean and made landfall along the western coast of Mexico. The storm's remnants moved northeast across Mexico, entering the United States near El Paso.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Henriette formed in the eastern Pacific Ocean and made landfall along the western coast of Mexico. The storm's remnants moved northeast across Mexico, entering the United States near El Paso. The system brought abundant moisture to west Texas and southeastern New Mexico resulting in flash flooding and severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 6, 12:20 PM MST, 6 hours 12 minutes earlier.
Area forecast discussion, Sep 6, 12:20 PM MST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CDT THU SEP 6 2007
.DISCUSSION...
HENRIETTE REMNANTS ACRS SW NM AND CONTINUE TO BE SLOWLY ABSORBED
INTO SW MID LEVEL FLOW. EWD FROM HENRIETTE IS A THETA-E MINIMA ACRS
MUCH OF THE TRANS PECOS. FOR THIS EVENING/OVERNIGHT THIS THETA-E
MINIMA WILL MOVE E AND MUCH RICHER AIR WILL MOVE INTO THE TRANS
PECOS...ESPECIALLY WRN PORTIONS. ACCORDINGLY SO EXPECT THAT THE
CHANCE OF PRECIP WILL INCREASE. FCST ALREADY HAS THIS TREND...BUT
WILL OPT TO INCREASE POPS A LITTLE DEEPER INTO SCATTERED CATEGORY
AND MAY TREND DOWN POPS IN THE N-NE. ALSO WILL KEEP TEMPS TOWARD
THE WARM SIDE WITH DWPNTS SO HIGH. SUBTROPICAL RIDGE WILL CONTINUE
TO HAVE PRESENCE AND IT IS THOUGHT THAT IT WILL SLOW HENRIETTE/S
MOVEMENT EWD FRI. MEANWHILE PASSING SHRTWV TROF ACRS THE CENTRAL
PLAINS WILL PUSH COLD FRONT S WITH BOUNDARY NEARING NRN CWFA BY
00Z/SAT. RICHER/DEEPER THETA-E AIR WILL HAVE HAD SUFFICIENT TIME
TO MOVE EWD ORIENTING SOMEWHAT ALONG FRONT. THIS WILL RESULT IN
HIEST POPS (LOW END SCT) NRN 1/3 CWFA FRI. CONVECTION ALONG FRONT
ACRS S PLAINS WILL HELP TO PUSH FRONT S SOME...BUT WILL STILL BE N
OF KMAF BY 12Z/SAT. 5H FLOW WILL BE VEERED TO W...THUS RICHER
THETA-E AIR WILL REMAIN N AND POPS WILL REMAIN LOW END ACRS MUCH
OF THE CWFA S OF KMAF INTO SAT A.M.. OF INTEREST SAT P.M. IS
PROGGED APPROACH OF SHRTWV TROF N OF BOUNDARY WITH 5H THETA-E
RIDGE IN PLACE. THINK THAT SAT INTO SUN MORNING WILL BEST
OPPORTUNITY FOR RAIN ACRS CWFA (30% W/CENTRAL AND 40% N). THRU ALL
THIS NAM/GFS ARE INCONSISTENT IN QPF OUTPUT AND AT TIMES ARE
INCONSISTENT WITH THEIR RESPECTIVE DERIVED MOS. DRIER MID LEVEL
THETA-E AIR WILL HAVE HAD A CHANCE TO WORK INTO AREA SUN P.M. AND
WILL DECREASE POPS. MON NW MID LEVEL FLOW RETURNS WITH WELL
DEFINED COLD FRONT NEARING CWFA. HOWEVER FOR THE MOST PART EXPECT
MONDAY TO BE HOT/DRY AHEAD OF COLD FRONT...WITH EXCEPTION IN THE
FAR NE. GFS ADVERTISES COLD FRONT TO SLAM THRU CWFA BY 12Z TUE
(ECMWF LESS SO) WITH POTENTIAL FOR POST-FRONTAL CONVECTION.
NOTABLY COOLER TUE WITH DECREASING CLOUDS/POPS IN THE DAY. BY WED
MORNING SFC HIGH CENTERED ACRS PB PER GFS. THIS WITH DRY AIR IS
SETTING UP FOR AN UN-SEASONALLY COOL MORNING. NW MID LEVEL FLOW
MAY HOLD INTO THUR BUT LOW LEVEL MSTR RETURN LIMITED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 73 89 72 87 / 20 20 20 30
CARLSBAD NM 71 92 69 93 / 30 20 20 20
DRYDEN TX 73 91 73 91 / 20 10 10 10
FORT STOCKTON TX 73 92 72 91 / 20 20 20 10
GUADALUPE PASS TX 63 88 68 89 / 30 20 20 20
HOBBS NM 74 92 69 91 / 30 30 30 30
MARFA TX 63 87 63 86 / 30 10 10 10
MIDLAND INTL AIRPORT TX 73 90 72 89 / 20 20 20 30
ODESSA TX 76 91 73 91 / 20 20 20 30
WINK TX 75 96 75 96 / 20 20 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 6, 12:11 PM MST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CDT THU SEP 6 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
211 PM CDT THU SEP 6 2007 /111 PM MDT THU SEP 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE HIGHER TERRAIN OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY...
THEN SPREAD EAST ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS TONIGHT. MOISTURE FROM THE REMNANTS OF HURRICANE HENRIETTE
ACROSS THE AREA WILL ALLOW FOR HEAVY RAINFALL WITH THESE SHOWERS
AND THUNDERSTORMS. SINCE STORM MOTION WILL BE FAST ENOUGH TO KEEP
ANY THUNDERSTORMS THAT DEVELOP FROM REMAINING OVER ANY ONE AREA
VERY LONG...ONLY LOCALLY HEAVY RAINFALL IS EXPECTED. HOWEVER
ISOLATED OCCURRENCES OF FLASH FLOODING WILL BE POSSIBLE...ALONG
WITH ELEVATED FLOWS ON THE AREA RIVERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY
NIGHT OVER SOUTHEASTERN NEW MEXICO AND WEST TEXAS AS THE REMNANTS
OF HURRICANE HENRIETTE CONTINUE TO MOVE ACROSS THE AREA. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS...THEREFORE ISOLATED
FLASH FLOODING INCIDENTS AND ELEVATED RIVER LEVELS WILL ALSO BE
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 6, 2:42 PM MST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 PM CDT THU SEP 6 2007
TXZ075-062245-
PECOS-
442 PM CDT THU SEP 6 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF BELDING AT 442
PM CDT...MOVING NORTHEAST AT 10 MPH. OTHER STORMS IN THE AREA MAY
AFFECT FORT STOCKTON.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, Sep 6, 4:45 PM MST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 6 N FORT STOCKTON 30.98N 102.89W
09/06/2007 M1.75 INCH PECOS TX PUBLIC
TIME OF HAIL WAS ESTIMATED TO HAVE OCCURRED BETWEEN 610PM
AND 618PM CDT.
&&
MEFFERSOSpecial weather statement, Sep 6, 4:49 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT THU SEP 6 2007
TXZ068-070045-
CRANE-
649 PM CDT THU SEP 6 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CRANE COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF CORDONA LAKE
AT 649 PM CDT...MOVING NORTHEAST AT 20 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Sep 6, 5:09 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
709 PM CDT THU SEP 6 2007
TXZ050-070115-
ANDREWS-
709 PM CDT THU SEP 6 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR ANDREWS COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 16 MILES EAST OF ANDREWS NEAR
TEXAS STATE HIGHWAY 176 AT 709 PM CDT...MOVING NORTHEAST AT 20 MPH.
SEVERAL OTHER STRONG STORMS ARE DEVELOPING ACROSS THE COUNTY.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Sep 6, 5:49 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT THU SEP 6 2007
NMZ029-033-034-070145-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-NORTHERN LEA COUNTY-
649 PM MDT THU SEP 6 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER MONUMENT OR 8 MILES SOUTHWEST
OF HOBBS AT 649 PM MDT...MOVING NORTHEAST AT 20 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Sep 6, 5:52 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
752 PM CDT THU SEP 6 2007
TXZ046-070145-
DAWSON-
752 PM CDT THU SEP 6 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN DAWSON COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER THE CITY OF KEY AT 752 PM
CDT...MOVING NORTHEAST AT 20 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Hail, Lea
- When
- September 6, 6:32 PM MST to 6:42 PM MST
- Where
- Lea County, 1 mi N of Hobbs Ind Arpt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.785, -103.200
Quarter sized hail was reported to be one and a half inches deep over roadways.
Flash Flood, Lea
- When
- September 6, 6:40 PM MST to 10:00 PM MST
- Where
- Lea County, Hobbs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.700, -103.130
The Hobbs Police Department reported widespread flooding of city streets.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, September 6 to 9, 20071 death · 1 event
- Flash Flood in Arizona, September 6, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, September 6, 2007$6.0 million · 2.75 in hail · 11 events
- Hail and Damaging Winds in Kansas, September 6, 2007$105,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Wind in Iowa, September 6 to 7, 2007$105,000 · 61 kt wind · 5 events
- Tornado and Hail in Nebraska, September 6, 2007$100,000 · EF0 · 3 events
- Hail and Damaging Winds in Texas, September 6, 2007$35,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, September 6, 20071.75 in hail · 30 events
- Hail and Damaging Winds in Kansas, September 6, 2007$15,000 · 1.75 in hail · 19 events
- Damaging Winds in Texas, September 6, 2007$13,000 · 61 kt wind · 8 events
- Tornado and Flash Flooding in Missouri, September 6, 2007$2,000 · EF0 · 12 events
- Flash Flooding in Kansas, September 6 to 7, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54450, 54449.